advertisement

Depression

Question
Posted by: TAUMI | 2018/07/17

Q.

Contraceptive nightmare

I am 32 years. I have been on the pill for about 4-5 months. I have noticed that I have been down quite a lot and my manager and friends say "whats wrong?" I always say I am fine because I am not sure what is wrong. I couldn't pin point what the issue has been but I realized it's the pill. I used to suffer from depression and now I believe for sure that the pill has aggravated or triggered it somehow. Reading the above helped me cause now I know I am not crazy. I've been feeling like I am losing it and yesterday (breaking point) I asked my husband to end my misery. To kill me. I cant take it anymore. I think leaving the pill for sure will alleviate my torment

Expert's Reply

A.

Depression expert
- 2018/07/18

Hi Taumi,
Don't despair.  Depression is a common side-effect of many varieties of the Pill ( you didn't mention which specific one you are taking ). Maybe you didn't mention your past history of depression to the doctor proscribing the pill, or maybe he forgot to ask.  There may be a different type of pill which would suit you better, or  different method of contraception.
Also ask to see a psychiatrist, who could assess and diagnose your depression, and discuss treatment alternatives, which should include not only perhaps antidepressant meds, but also counselling of the CBT type, which can be efficient and effective.  You absolutely do not have to remain feeling this awful.  If you do in the meantime decide to stop taking the pill, remember to use alternative contraception.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.